Old condition caused by modern technology - erythema ag igne
Introduction:Erythema ab igne is a rare reticular pigmented dermatosis, caused by prolonged and repeated exposure to heat. Multiple heat sources have been reported to cause this condition, as fire or stove in proximity with the skin.
Case report:We report a case of a diabetic teenager with erythema ab igne induced by a laptop computer.
Conclusions: Laptop induced erythema ab igne is an underdiagnosed clinical entity. In the future maybe it will be more frequent due to the improper use of these devices. The possible irreversibility of skin lesions and the potential severe complications reinforce the need to be aware for this disease.
Botten D, Langley R, Webb A. Academic branding: erythema ab igne and use of laptop computers. CMAJ 2010; 182: E857.
Maalouf E, Simantov A, Rosenbaum F, Chosidow O. Erythema ab igne as an unexpected computer side effect. Dermatology 2006; 212:392 -3.
Riahi RR, Cohen PR. Laptop -induced erythema ab igne: report and review of literature. Dermatol Online J 2012;18:5.
Miller K, Hunt R, Chu J, Meehan S, Stein J. Erythema ab igne. Dermatol Online J 2011; 17:28.
Arnold A, Itin P. Laptop computer -induced erythema ab igne in a child and review of the literature. Pediatrics 2010; 126:e1227 -30.
Huynh N, Sarma D, Huerter C. Erythema ab igne: a case report and review of the literature. Cutis 2011; 88:290 -2.
Tan S, Bertucci V. Erythema ab igne: an old condition new again. CMAJ 2000; 162:77 -8.
Bilic M, Adams B. Erythema ab igne induced by a laptop computer. J Am Acad Dermatol 2004; 50:973 -4.
Li K, Barankin B. Cutaneous Manifestations of Modern Technology Use. Journal of Cutaneous Medicine and Surgery 2011; 15:347 -53.
Giraldi S, Diettrich F, Abbage K, Carvalho V, Marinoni L. Erythema ab igne induced by a laptop computer in an adolescent. An Bras Dermatol 2011; 86:128 -30.
Portilla T, Escutia -Muñoz B, Navarro -Mira M, Pujol -Marco C. Eritema ab igne provocado por el ordenador portátil. Actas Dermosifiliogr 2012; 103:559 -60.
Nayak S, Shenoi S, Prabhu S. Laptop Induced Erythema ab igne. Indian J Dermatol 2012; 57:131 -2.
Secher L, Vind -Kezunovic D, Zachariae C. Side -effects to the use of laptop computers: erythema ab igne. Dermatology Reports 2010; 2:27.
Corazza M, Minghetti S, Zauli S, Ricci M, Bettoli V. Asymptomatic brownish reticulate patch on the left thigh. Acta Derm Venereol 2010; 90:555 -6.
Jagtman B. Erythema ab igne due to a laptop computer. Contact Dermatitis 2004; 50:105.
Copyright (c) 2014 NASCER E CRESCER
This work is licensed under a Creative Commons Attribution-NonCommercial 4.0 International License.
Copyright and access
This journal offers immediate free access to its content, following the principle that providing free scientific knowledge to the public provides greater global democratization of knowledge.
The works are licensed under a Creative Commons Attribution Non-commercial 4.0 International license.
Nascer e Crescer – Birth and Growth Medical Journal do not charge any submission or processing fee to the articles submitted.